MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted, d6b: explanted date: device was not explanted, e1: contact: unknown, e1: phone number: unknown, e3: occupation: technologist.G4: 510k: k130280.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product no anomaly was found.Past complaint file: no other similar report of the product with the involved product code/lot# was found.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that during cardiopulmonary bypass (cpb), pco2 normal, pco2 higher than normal.The ventilation is 3l/min.Before cpb, the pco2 was 46.2 mmhg; during cpb, pco2 was measured 3 times, with values of 59.8 mmhg, 73.9 mmhg, and 56.6 mmhg, respectively; after cpb, the pco2 was 48.9 mmhg.The customer reported that 17 cx*fx05rw oxygenators have been used by them, and only one event occurred about oxygenator has shown abnormal pco2.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to correct sections d4 and h4 since the lot number was updated.To update section d9 and section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Visual inspection of the actual device upon receipt no anomaly such as breakage was found.After rinsing and drying the actual device, the amount of oxygen transfer and carbon dioxide gas removal were measured according to the product inspection procedure it was confirmed to meet the factory's specifications.No anomaly was found.[bovine blood conditions] hb: 12g/dl, temp.: 37°c., ph: 7.4, svo2: 65%, pvco2: 45mmhg [circulation conditions] blood flow rate: 2l/min and 1l/min, v/q:1, fio2: 100% [o2 transfer volume] @2l/min: 122ml/min., @1l/min: 69ml/min, [co2 removal volume] @2l/min: 92ml/min., @1l/min: 54ml/min.Provided blood gas data the pco2 measured at three points during circulation was 59.8mmhg, 73.9mmhg, and 56.6mmhg.It was found that when pco2 increased from 59.8mmhg to 73.9mmhg, po2 increased from 125mmhg to the 200mmhg range.The subsequent value was also 247mmhg, and no significant decrease in po2 was found.(cause of occurrence/conclusion) based on the investigation result, the gas exchange performance of actual device after rinsing met the factory's specifications, and no anomaly was found.As a cause of this case, from the obtained information, since no anomaly was found in the oxygenation of oxygenator, it was likely that pco2 of the blood flowing into the oxygenator was high.However, since no anomaly was found in the actual device and the circumstances under which the event occurred were unknown, it was not possible to clarify the cause of occurrence.Relevant ifu reference: " measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.-to decrease pao2, decrease fio2.-to increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.-to decrease paco2, increase total gas flow.-to increase paco2, decrease total gas flow.A phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 5 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved." terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21987866
Report Number9681834-2025-00078
Device Sequence Number14518844
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)270331(10)240403
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberCX*FX05RW
Device Catalogue NumberCX*FX05RW
Device Lot Number240403
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age3 YR
Patient SexMale